MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC.; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC.; STAPLE, IMPLANTABLE
Catalog Number GLC80
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during an unknown surgery, the main body was broken.The cartridge color was blue.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/6/2026.B3: exact event date unk, entered 1/1/2026 as only the year was provided.D4: batch # 362d06 investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the glc80 was received with a broken anvil shroud and not attached to the metal anvil, missing clamp arm pivot pin and an anvil clamp dowel pin loose returned inside a plastic bag.Also, a glcr80b reload was loaded in the device.The reload returned fully fired with the swing tab in the locked position.During the visual inspection, the internal tab of the anvil shroud was broken, completely separate from the anvil half.The proximal end of the anvil shroud was reviewed and the witness marks were present.Witness marks indicate the device was mis clamped without having the device halves locked.It's possible that the pivot pins fell out when the anvil shroud was broken.No functional test was performed due to the condition of the returned device.Additionally, photos were provided and they showed the condition of the reported event.The damaged noted on the anvil shroud was confirmed and it is related to improper use of the device due to the witness marks present.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Device history review: a manufacturing record evaluation was performed for the finished device batch number 362d06, and no non-conformances were identified.Additional information was requested and the following was obtained: the main body was broken during joining the anvil half and the cartridge half.Functional end to end anastomosis (feea).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key24793900
Report Number3005075853-2026-02568
Device Sequence Number8858914
Product Code GDW
UDI-Device Identifier10705036030881
UDI-Public(01)10705036030881(17)271130(10)362D06
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K223760
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGLC80
Device Lot Number362D06
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2026
Initial Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown